Wildfire, Atoka
- When
- November 27, 12:00 PM CST to 9:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
The 5 Mile Road fire burned approximately 270 acres in Atoka county on the 27th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The 5 Mile Road fire burned approximately 270 acres in Atoka county on the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 27, 11:26 AM CST, 34 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1126 AM CST Mon Nov 27 2017 .DISCUSSION... Please see the 18Z aviation discussion below. && .AVIATION... VFR will apply through the forecast period. Breezy south winds around 15 to 25 kt are expected through early tomorrow morning. High clouds will decrease for most terminals by sunset. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 55 67 44 58 / 0 10 30 0 Hobart OK 53 68 38 61 / 0 10 10 0 Wichita Falls TX 55 73 42 63 / 0 10 10 0 Gage OK 48 58 33 60 / 0 10 20 0 Ponca City OK 55 66 43 57 / 0 30 60 20 Durant OK 51 72 47 64 / 0 10 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99/03
Hazardous Weather Outlook National Weather Service Norman OK 454 AM CST Mon Nov 27 2017 OKZ004>048-050>052-TXZ083>090-271900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 454 AM CST Mon Nov 27 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Fire weather... Dry, breezy, and warm weather is forecast over the southern Plains this afternoon. As a result, a Near-critical risk of wildfires is expected this afternoon over far western Oklahoma, with an Elevated risk over much of the rest of the western and northern halves of Oklahoma. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire weather... Despite cooler conditions later this week, dry and breezy afternoons will result in Near-critical fire weather conditions again on Tuesday and Thursday, mainly over the western half of Oklahoma and western north Texas. .Thunderstorms... There is a chance of isolated thunderstorms over central and eastern Oklahoma Tuesday night. The storms are not expected to be severe. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, November 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726908.